International Journal of Mathematics and Mathematical Sciences
Volume 8 (1985), Issue 4, Pages 755-777
Diophantine equations and identities
Department of Mathematics and Computer Science, University of Wisconsin, Whitewater 53190, Wisconsin, USA
Received 28 April 1985
Copyright © 1985 Malvina Baica. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
The general diophantine equations of the second and third degree are far from being totally solved. The equations considered in this paper are
Infinitely many solutions of each of these equations will be stated explicitly, using the results from the ACF discussed before.
It is known that the solutions of Pell's equation are well exploited. We include it here because we shall use a common method to solve these three above mentioned equations and the method becomes very simple in Pell's equations case.
Some new third and fifth degree combinatorial identities are derived from units in algebraic number fields.